Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Losing The Weight After Citalopram


  • Please log in to reply
3 replies to this topic

#1 mandababe

mandababe

    Just Registered

  • Just Registered
  • 3 posts
  • Gender:Female
  • Location:wigan

Posted 03 August 2011 - 05:04 AM

Hey,

Last may i was prescribed 20mgs of Citalopram and after a couple of months i hadn't gained any weight. The 20mgs wern't working so the doctor put me up to 40mgs. Within 3 months I had gained around 21pounds. I didnt eat anymore and was still jogging almost everyday. Going from a 6foot size 10 (english 10) to a flabby 12 and not being able to fit in my hotpants lol for the first few months it didnt bother me as i was so low the tablets were technically keeping me alive. But after a while, with my weight having been an issue all my adult life, i have always maintained a good toned figure, i started to get so low about it i went back and complained to the doctor, who, even though he knew about my previous bad relationship with my weight ( i was addicted to laxatives at one point and ate no more than 500calories a day for about 5 months) he told me to stick with them. I have been dieting and exercising 6days a week since january (this year 2011) and after nothing happening i took myself off them against the doctors advice but i didnt care i want to be thin again, i have reams of cloths i cannot wear! anyhow it is now august and although the doctor told me it can take up to 3months after stopping the meds for your body to regulate again i have lost no more than half a stone.3 months He told me that if i was still struggling to lose the gained weight after afew more months that i had to go and have blood tests. I am pretty distraught about it, i have now started taking laxatives and making myself sick most days in a panic to get in my bikinis in september! i know its stupid but it is panic and i cant help it, im pretty angry with the doctor for ignoring my complaints about the weight gain because both he and i should have known it would affect my mental state, although to be honest these days all doctors want to do is get you out of the office as quickly as possible, targets and all that! I want to know if anyone else has not been able to shift the weight gained on the meds after stopping them, and if so, did any of have you have any tests, did they reveal an underactive thyroid or anything else??? (i was told that as they mess your metabolism u[p people can be left with thyroid issues for a while??)

Amanda :)

#2 APerpetualEnigma

APerpetualEnigma

    Newbie

  • Newbie
  • Pip
  • 36 posts
  • Gender:Female
  • Location:Ohio

Posted 03 August 2011 - 08:54 AM

I've been on Citalopram for almost 2 months now after stopping for a few months before. I thought it was the medicine that had made me gain 10 pounds in a month but now that I started taking it again I havent gained any weight, I've actually been losing weight. But my doctor also added Vyvanse to my medicine for my adhd and since its a stimulant it helps curb my appetite and gives me energy, she said that should help offset any issues with the Citalopram and keep me from gaining weight. I've had bloodwork though and have come up negative for any thyroid issues. My mom also was on Citalopram and it actually made her lose a ton of weight. I guess it just reacts differently in different people. My dr said it can make some people gain but some people say they lose weight. I wouldnt recommend worrying yourself up to where you are taking laxatives and stuff though. Thats not good for your body :( Have you ever tried Luvox? I took that medication for a while and had awesome results with it for my obsessive worrying on top of the depression and anxiety issues I have. Hope you get it figured out! Posted Image

#3 mandababe

mandababe

    Just Registered

  • Just Registered
  • 3 posts
  • Gender:Female
  • Location:wigan

Posted 04 August 2011 - 04:56 AM

no im abit dubios now about any meds for it due to the weight gain. like i said ive been excersing that much ive been in pain with sore muscles etc its just not comin off. i got an appointment at the docs on monday tho so i suppose il see then. i was readin a blog on another site tho that freaked me out a little, sayin that people were campaigning to have it removed from use because of the issues surrounding side effects and that apparently its one of the worst for weight gain which is very hard to shift once its there which realllllly scared me...ive always been slim, dont get me wrong im not fat by any meeans but from being a nice toned bod im not flabby, with love handles n flabby top thighs and arms :( keep u posted x

#4 mrsmort

mrsmort

    Just Registered

  • Just Registered
  • 1 posts

Posted 23 January 2013 - 04:44 AM

Interesting reading this as I have been on 40mg of Citalopram for 12 months now and I have an underactive thyroid, I'm taking 150mcg of thyroxine a day. Since being on the Citalopram I have gained a whole stone, but the bigger and more depressing issue for me is since being on thyroxine (15 years now with slowly increasing dosage) I have put on another 3 stone! I am now heavier than I was full term with both of my children and it's getting to the point it is affecting my whole life. My marriage is hanging by a thread because I have such self hatred I do not want my husband anywhere near me, I walk my dogs for an hour every day and although I work in a bank I try to keep moving as much as possible and even stand to serve people rather than sit all the time. My back is near breaking point because of all the extra weight and trying to do any form of exercise leaves me crippled for days and then I have to take tramadol for the pain. I feel like I'm in a vicious circle and mandababe I really hope you shifted your extra weight without having to use the laxatives at least you're young enough to burn it off. Don't end up a 40 something blob like me :( x






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users